MAUDE Adverse Event Report: ST. JUDE MEDICAL, BRASIL LTDA. EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, BRASIL LTDA. EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E100-33M-00
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Death (1802)
Date of Event 11/26/2018
Type of Reportable Event Death
Event or Problem Description
On(b)(6) 2018, a 33mm epic valve was implanted.On (b)(6) 2019, abbott was made aware from patient device tracking that the patient expired following the surgery on (b)(6) 2018.It was noted the valve was not working as expected.Additional information has been requested.
 
Additional Manufacturer Narrative
An event of patient death was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Based on the information made available we have no evidence of a device malfunction.
 
Event or Problem Description
On (b)(6) 2018, a 33m was implanted and recovered and was discharged.On 08 january 2019, abbott was made aware from patient device tracking that the patient expired at another facility on (b)(6) 2018.Information from the implanting surgeon indicated that the patient was seen on (b)(6) 2018 and had no evidence of a device malfunction was noted.Per the family, it is reported that the "valve was not working as expected' however the facility where the patient died did not provide abbott any information and due to privacy restrictions, abbott was unable to obtain additional information.

Brand Name
EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, BRASIL LTDA.
rua professor jose vieira de mendonça 1301
engenho nogueira - belo horizonte - mg
belo horizonte 31310 -260
BR  31310-260
MDR Report Key8276175
Report Number3001883144-2019-00008
Device Sequence Number158716
Product Code LWR
UDI-Device Identifier05414734055611
UDI-Public05414734055611
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2022
Device Model NumberE100-33M-00
Device Lot NumberBR00015242
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer01/25/2019
09/30/2019
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date02/17/2019
09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;